Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 480, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 11, 2011, 6:58 PM CDT for DeSoto County, Mississippi; Shelby County, Tennessee; Crittenden County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 6:58 PM CDT (23:58 UTC)
- Expired
- Jun 11, 2011, 7:21 PM CDT
- In force
- 23 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, DeSoto County, MS, Shelby County, TN
The radar
The Memphis radar (KNQA), 33 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 12.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1357 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
346
WUUS54 KMEG 112358
SVRMEG
ARC035-MSC033-TNC157-120045-
/O.NEW.KMEG.SV.W.0480.110611T2358Z-110612T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 745 PM CDT
* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BARTLETT TO 8 MILES WEST OF T O FULLER
STATE PARK...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
MEMPHIS...HORN LAKE...OLIVE BRANCH...SOUTHAVEN...BARTLETT...
COLLIERVILLE...GERMANTOWN...MIDTOWN MEMPHIS...CORDOVA AND T O
FULLER STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR HORN LAKE...LAKE MCKELLAR AND
ROBCO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3505 9039 3532 8989 3520 8964 3501 8964
3500 8972 3495 8972 3482 9005
TIME...MOT...LOC 2358Z 298DEG 22KT 3523 8989 3504 9026
$$
30/SIRMON1 follow-up statement
700
WWUS54 KMEG 120021
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
721 PM CDT SAT JUN 11 2011
ARC035-MSC033-TNC157-120031-
/O.CAN.KMEG.SV.W.0480.000000T0000Z-110612T0045Z/
CRITTENDEN AR-DESOTO MS-SHELBY TN-
721 PM CDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SHELBY...NORTHERN DESOTO AND
SOUTHERN CRITTENDEN COUNTIES IS CANCELLED...
AT 721 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3505 9039 3532 8989 3520 8964 3501 8964
3500 8972 3495 8972 3482 9005
TIME...MOT...LOC 0021Z 298DEG 22KT 3516 8974 3497 9011
$$
30/SIRMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:46 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 11, 6:46 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 646 PM CDT SAT JUN 11 2011 .UPDATE...AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 302 PM CDT SAT JUN 11 2011/ A COLD FRONT CONTINUES TO SLIDE SOUTHWARD AND IS NOW ROUGHLY LOCATED FROM NEAR WALNUT RIDGE ARKANSAS TO CAPE GIRARDEAU MISSOURI. THUNDERSTORMS HAVE BEEN DEVELOPING ALONG THE FRONT IN SOUTHERN MISSOURI AND WESTERN KENTUCKY. ADDITIONAL DEVELOPMENT HAS BEEN OCCURRING ACROSS CENTRAL AND WESTERN ARKANSAS. EVENTUALLY...EXPECT SOME OF THESE THUNDERSTORMS TO PUSH SOUTH AND EAST INTO THE CWA AS THE FRONT CONTINUES TO SLIDE INTO THE MIDSOUTH THIS EVENING. WILL KEEP 40 POPS UP NORTH WITH 20S TO THE SOUTH. THE FRONT WILL EVENTUALLY STALL OUT SOMEWHERE OVER EASTERN ARKANSAS/NORTHWEST MISSISSIPPI AREA BY SUNDAY. LOWS TONIGHT WILL BE IN THE MID 60S TO MID 70S. FRONT WILL REMAIN NEARLY STATIONARY THROUGH AT LEAST SUNDAY NIGHT. BY MONDAY...FRONT WILL BEGIN LIFTING BACK TO THE NORTH AS THE UPPER RIDGE BEGINS TO REBUILD OVER THE WESTERN HALF OF THE CWA. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ALONG THE FRONT BUT FOR THE MOST PART DRY CONDITIONS WILL PREVAIL. WILL NOT REALLY SEE MUCH RELIEF FROM THE HEAT AS HIGHS WILL REMAIN IN THE 90S WITH LOWS IN THE MID 60S TO MID 70S. MONDAY NIGHT THROUGH TUESDAY NIGHT...UPPER RIDGE WILL CONTINUE TO BUILD OVER THE AREA. CAN/T RULE OUT AN ISOLATED THUNDERSTORM DEVELOPING EXTREME NORTHEASTERN PORTIONS OF THE CWA WHERE THE RIDGE WILL BE THE WEAKEST BUT FOR THE MOST PART DRY CONDITIONS WILL PREVAIL. MAY REMOVE POPS. HIGHS WILL BE IN THE MID TO UPPER 90S WITH LOWS IN THE 70S. ON WEDNESDAY...ANOTHER COLD FRONT WILL MOVE INTO THE CWA AND MAY BRING SLIGHTLY HIGHER CHANCES FOR SHOWERS AND THUNDERSTORMS. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY NIGHT AS THE FRONT SLOWLY PUSHES EAST. SFC HIGH PRESSURE SHOULD MOVE INTO THE AREA BY THURSDAY. EXPECT SOME RELIEF BEHIND THE FRONT. HIGHS ON THURSDAY WILL BE IN THE UPPER 80S TO LOWER 90S. BY LATE IN THE WEEK INTO EARLY NEXT WEEKEND...UPPER RIDGE WILL TRY TO REBUILD INTO THE MIDSOUTH. EXPECT MAINLY DRY CONDITIONS. ALTHOUGH CAN/T RULE OUT ISOLATED THUNDERSTORMS DEVELOPING AROUND THE RIDGE AND POSSIBLY SKIRTING NORTHEASTERN PORTIONS OF THE AREA. FOR NOW WILL LEAVE FORECAST DRY. HIGHS WILL RETURN TO THE 90S WITH LOWS IN THE MID 60S TO MID 70S. KRM .AVIATION...00Z TAF CYCLE A GUST FRONT FROM A THUNDERSTORM COMPLEX ACROSS NORTHEAST ARKANSAS IS CURRENTLY APPROACHING MEM AND SHOULD REACH MKL IN AN HOUR OR TWO. THIS LINE HAS A HISTORY OF PRODUCING WINDS FROM THE NORTHWEST AT AROUND 45 KNOTS. IN ADDITION...IT IS ENHANCING THUNDERSTORMS AS IT ENCOUNTERS THEM RESULTING IN BORDERLINE SEVERE STORMS. BRIEF IFR CONDITIONS FROM HEAVY RAINFALL...WIND GUSTS IN EXCESS OF 40 KNOTS AND FREQUENT LIGHTNING CAN BE EXPECTED AT MEM AND MKL IN ASSOCIATION WITH THE THUNDERSTORMS. MOST OF THE THUNDERSTORM ACTIVITY HAS ENDED AT JBR AND IT IS DOUBTFUL STORMS WILL HOLD TOGETHER LONG ENOUGH TO IMPACT TUP. PATCHY MVFR FOG IS POSSIBLE OVERNIGHT. WINDS WILL SHIFT NORTHERLY TOMORROW AND ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON HOURS. COVERAGE SHOULD NOT BE AS MUCH AS TODAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 74 94 75 96 / 20 20 20 10 MKL 67 91 67 93 / 30 20 20 20 JBR 66 92 70 96 / 40 20 20 10 TUP 70 96 71 97 / 20 20 20 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 11, 3:15 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 315 PM CDT SAT JUN 11 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-120845- RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- 315 PM CDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... NORTH MISSISSIPPI...SOUTHEAST MISSOURI AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MUCH OF THE MIDSOUTH AS A WEAK COLD FRONT MOVES SOUTHWARD THROUGH THE REGION. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE DUE TO BOUNDARY INTERACTION AND SUBSTANTIAL INSTABILITY. THE MAIN THREATS WITH ANY SEVERE STORMS WILL BE HEAVY RAINFALL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT THE WEEKEND INTO EARLY NEXT WEEK AS A FRONT REMAINS OVER THE AREA THIS COMBINED WITH AMPLE INSTABILITY COULD YIELD A FEW SEVERE THUNDERSTORMS THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY NEXT WEEK. KRM
In the hours before
Local storm report, Jun 11, 4:30 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
430 PM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 2 W PIGGOTT 36.38N 90.24W
06/11/2011 M1.00 INCH CLAY AR TRAINED SPOTTER
NUMEROUS QUARTER SIZED AND SLIGHTLY LARGER HAIL ON COUNTY
ROAD 272 APPROX 2 MILES WEST OF PIGGOTT.
&&
MRMSpecial weather statement, Jun 11, 5:11 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
511 PM CDT SAT JUN 11 2011
ARZ009-018-MOZ113-115-112315-
CLAY AR-GREENE AR-DUNKLIN MO-PEMISCOT MO-
511 PM CDT SAT JUN 11 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...
EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
EAST CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER HOLCOMB AT 511 PM CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CLAY...DUNKLIN...GREENE AND PEMISCOT COUNTIES...INCLUDING
LOCATIONS NEAR CAMPBELL...CARUTHERSVILLE...CHALK BLUFF NATURAL
AREA...HAYTI...KENNETT...MALDEN...PIGGOTT...SENATH AND STEELE...
SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3656 8994 3639 8997 3639 8978 3643 8975
3643 8972 3640 8967 3641 8961 3636 8953
3634 8962 3628 8955 3625 8957 3625 8970
3614 8958 3609 8968 3600 8972 3599 9038
3606 9033 3652 9022 3663 9016 3663 8996
TIME...MOT...LOC 2211Z 266DEG 13KT 3639 9000
30/SIRMONSpecial weather statement, Jun 11, 5:21 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
521 PM CDT SAT JUN 11 2011
ARZ018-026-112315-
CRAIGHEAD AR-GREENE AR-
521 PM CDT SAT JUN 11 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTH OF LAKE FRIERSON STATE PARK AT
521 PM CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR
BAY...BONO...BROOKLAND...CARAWAY...JONESBORO...LAKE CITY...LAKE
FRIERSON STATE PARK AND MONETTE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3589 9104 3588 9088 3591 9089 3593 9086
3596 9086 3598 9081 3602 9081 3601 9042
3597 9043 3597 9039 3599 9038 3599 9029
3571 9029 3571 9104
TIME...MOT...LOC 2221Z 276DEG 13KT 3592 9071
30/SIRMONSpecial weather statement, Jun 11, 5:39 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
539 PM CDT SAT JUN 11 2011
ARZ027-028-112315-
MISSISSIPPI AR-POINSETT AR-
539 PM CDT SAT JUN 11 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
AN OUTFLOW BOUNDARY AHEAD OF A LINE OF STRONG THUNDERSTORMS
PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED FROM 8 MILES NORTHEAST
OF BLYTHEVILLE TO 9 MILES WEST OF MARKED TREE AT 539 PM CDT...MOVING
SOUTHEAST AT 35 MPH.
PEOPLE IN MISSISSIPPI AND POINSETT COUNTIES...INCLUDING LOCATIONS
NEAR BLYTHEVILLE...GOSNELL...KEISER...LEPANTO...LUXORA...MANILA...
MARKED TREE...OSCEOLA...TYRONZA AND WILSON...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE
AND THE CHUTE.
&&
LAT...LON 3550 9077 3571 9041 3571 9029 3578 9028
3600 9005 3600 8972 3591 8964 3590 8964
3592 8974 3588 8977 3584 8969 3573 8995
3564 8985 3560 8996 3553 8993 3555 9004
3546 9000 3542 9007 3548 9008 3544 9060
TIME...MOT...LOC 2239Z 294DEG 31KT 3603 8984 3572 9017
3551 9056
30/SIRMONSpecial weather statement, Jun 11, 6:22 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 622 PM CDT SAT JUN 11 2011 ARZ036-TNZ049-088-112345- CRITTENDEN AR-SHELBY TN-TIPTON TN- 622 PM CDT SAT JUN 11 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 645 PM CDT FOR... EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... NORTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... SOUTH CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES SOUTHEAST OF MEEMAN SHELBY FOREST STATE PARK AT 622 PM CDT...MOVING EAST AT 15 MPH. IN ADDITION...AN OUTFLOW BOUNDARY WILL MOVE ACROSS THIS AREA PRODUCING WINDS OF 30 TO 40 PMH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRITTENDEN...SHELBY AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...MARION...MEEMAN SHELBY FOREST STATE PARK... MILLINGTON AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3552 8967 3517 8972 3513 9028 3527 9024 TIME...MOT...LOC 2322Z 273DEG 14KT 3530 8998
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:53 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 41 min |
| Jun 11, 6:22 PM CDT | Special Weather Statement | MEG | Shelby | 23 min |
| Jun 11, 4:24 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 51 min |
| Jun 11, 4:38 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 37 min |
| Jun 11, 4:53 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 52 min |
| Jun 11, 5:21 PM CDT | Special Weather Statement | MEG | Craighead | 54 min |
| Jun 11, 5:39 PM CDT | Special Weather Statement | MEG | Mississippi | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.